Join the 'Gadodiamide' group to help and get support from people like you.
FDA Medwatch Alert: Gadolinium-based Contrast Agents for Magnetic Resonance Imaging (MRI): Drug Safety Communication - FDA Evaluating the Risk of Brain Deposits With Repeated Use
Posted 27 Jul 2015 by Drugs.com
ISSUE: FDA is investigating the risk of brain deposits following repeated use of gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI). Recent publications in the medical literature have reported that deposits of GBCAs remain in the brains of some patients who undergo four or more contrast MRI scans, long after the last administration. It is unknown whether these gadolinium deposits are harmful or can lead to adverse health effects. FDA, including its National Center for Toxicological Research (NCTR), will study this possible safety risk further. FDA is working with the research community and industry to understand the mechanism of gadolinium retention and to determine if there are any potential adverse health effects. Based on the need for additional information, at this time, FDA is not requiring manufacturers to make changes to the labels of GBCA products. ... Read more
Related support groups: Diagnosis and Investigation, Magnevist, OptiMARK, Eovist, Multihance, Gadavist, Gadopentetate Dimeglumine, Omniscan, Gadoterate Meglumine, Gadoversetamide, Gadofosveset Trisodium, Ablavar, Gadodiamide, Gadoteridol, Omniscan Safepak, Dotarem, Gadoxetate Disodium, Prohance, Vasovist, Gadobenate Dimeglumine
Posted 10 Oct 2014 by Drugs.com
THURSDAY, Oct. 9, 2014 – Although food allergies have garnered a lot of attention lately, a new study reports that medications are actually the biggest cause of sudden deaths related to allergy. Over a little more than a decade, nearly 60 percent of the allergy-related deaths were caused by medications, while less than 7 percent were caused by food allergies, the study found. "Medications can be dangerous," said study researcher Dr. Elina Jerschow, director of the Drug Allergy Center at Montefiore Medical Center and assistant professor of medicine at Albert Einstein College of Medicine, in New York City. While research from other countries has reported medications as a major culprit in anaphylaxis-related deaths, Jerschow said, the problem has been less defined in the United States. One reason is that there is no national registry for anaphylaxis deaths, she said. The study was ... Read more
Related support groups: Provera, Depo-Provera, Amoxicillin, Metronidazole, Doxycycline, Cephalexin, Clindamycin, Penicillin, Azithromycin, Bactrim, Methotrexate, Cipro, Ciprofloxacin, Accutane, Augmentin, Levaquin, Flagyl, Lupron, Keflex, Zithromax